MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to non-function.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the ra lead, progression was slow, so attention shifted to the rv lead.However, advancement remained challenging; therefore, a spectranetics 13f tightrail rotating dilator sheath was utilized, and reached the upper superior vena cava (svc).Concern for an obstruction in the svc, a spectranetics 16f glidelight laser sheath was deployed through the suspected occlusion, with minimal progress, due to the lead firmly embedded in the vessel wall and surrounded by extensive calcification.During further advancement, the patient¿s blood pressure dropped, cardiac tamponade was detected via transoesophageal echocardiography (tee), and rescue efforts began, including sternotomy.An svc/ra junction perforation was discovered and repaired, and the leads were removed post-sternotomy.The patient survived the procedure.This report captures the 16f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of the spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) patient gender - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24595963
Report Number3007284006-2026-00081
Device Sequence Number8985635
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)270211(10)0303402520
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-303
Device Catalogue Number500-303
Device Lot Number0303402520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5034 RA PACING LEAD; MEDTRONIC 5534 RV PACING LEAD; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age44 YR
Patient SexFemale